TITLE

Clopidogrel Hypersensitivity Syndrome With Rash, Fever, and Neutropenia

AUTHOR(S)
Doogue, Matthew P.; Begg, Evan J.; Bridgman, Paul
PUB. DATE
October 2005
SOURCE
Mayo Clinic Proceedings;Oct2005, Vol. 80 Issue 10, p1368
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We report a case of a severe hypersensitivity syndrome reaction to clopidogrel that resolved with dechallenge and recurred on rechallenge. The reaction included neutropenia, rash, fever, tachycardla, nausea, and vomiting. This presentation is very similar to the frequently reported hypersensitivity syndrome reactions to the structurally similar drug ticlopidine and is very similar to a case involving clopidogrel reported previously in this journal. We could find no other reports of similar cases related to clopidogrel.
ACCESSION #
18541559

 

Related Articles

  • Antithrombotic drugs in secondary stroke prevention among a community dwelling older population. Landi F; Cesari M; Onder G; Zamboni V; Lattanzio F; Russo A; Barillaro C; Bernabei R // Journal of Neurology, Neurosurgery & Psychiatry;Aug2003, Vol. 74 Issue 8, p1100 

    BACKGROUND: Patients who suffer a cerebrovascular event are at high risk of a recurrence. Secondary prevention is crucial in reducing the burden of cerebrovascular disease. OBJECTIVE: To estimate the percentage of stroke survivors receiving antiplatelet or anticoagulant drugs and to identify...

  • Ticlopidine.  // Reactions Weekly;8/25/2007, Issue 1166, p22 

    This article presents a case study on the adverse effect of ticlopidine. During treatment with ticlopidine following an asymptomatic cerebral infarction, a 69-year-old man developed thrombotic thrombocytopenic purpura. The results of the physical and laboratory examination conducted on the...

  • Ticlopidine-induced hepatotoxicity is associated with specific human leukocyte antigen genomic subtypes in Japanese patients: a preliminary case—control study. Hirata, K.; Takagi, H.; Yamamoto, M.; Matsumoto, T.; Nishiya, T.; Mori, K.; Shimizu, S.; Masumoto, H.; Okutani, Y. // Pharmacogenomics Journal;2008, Vol. 8 Issue 1, p29 

    Genetic risk factors for ticlopidine-induced hepatotoxicity were determined in 22 Japanese patients with ticlopidine-induced hepatotoxicity and 85 Japanese patients who tolerated ticlopidine therapy without experiencing adverse reactions. There was a significant correlation between...

  • Ticlid.  // Royal Society of Medicine: Medicines;2002, p534 

    This article presents information on Ticlid, a proprietary, prescription-only preparation of the antiplatelet drug ticlopidine hydrochloride. It can be used to prevent thrombosis, and is available as tablets.

  • ticlopidine.  // Royal Society of Medicine: Medicines;2002, p534 

    This article presents information on ticlopidine, an antiplatelet drug which is used to prevent thrombosis, but does not have an anticoagulant action. It works by stopping platelets sticking to one another or to the walls of blood vessels. It is used to reduce complications in patients with...

  • ticlopidine.  // Davis's Drug Guide for Nurses, 10th edition;2007, p1144 

    This article presents a nurse's guide to the antiplatelet agent ticlopidine. Ticlopidine is indicated for the prevention of stroke in patients who have had a completed thrombotic stroke or precursors to stroke and are unable to tolerate aspirin. It inhibits platelet aggregation by changing the...

  • ticlopidine.  // Davis's Drug Guide for Nurses, 9th edition;2005, p1031 

    Provides information on the anti platelet agent ticlopidine. Therapeutic indications; Mechanism of action; Pharmacokinetic characteristics; Contraindications and precautions; Adverse reactions and side effects.

  • Prasugrel.  // Reactions Weekly;9/22/2012, Issue 1420, p41 

    The article describes the case of a 40-year-old woman who developed a hypersensitivity reaction while receiving prasurgrel.

  • Bemiparin sodium/enoxaparin sodium.  // Reactions Weekly;11/26/2011, Issue 1379, p9 

    The article describes the case of a 65-year-old woman who developed delayed hypersensitivity after receiving subcutaneous bemiparin sodium due to an orthopaedic surgery, referencing a study published in the September-October 2011 issue of the journal "Allergologia et Immunopathologia."

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics